Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Had Oophorectomy. Having sharp pain radiating to thigh or back. Have been taking Ibuprophen. Side effects on liver?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3041 Questions
I am 42 years old, s/p Rigth OOphorectomy last 4/5/13 and up to this time I am still having right sharp pain radiating to my thigh or back. I have been taking Ibuprophen 600mg BID everyday with relief but just concern about the effect of the pain med on my liver and why I stillhave this pain.
Posted Wed, 29 May 2013 in Bones, Muscles and Joints
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,

It might be very appropriate to know whether the pain has been increasing, decreasing or remains constant during this time period.
Any other associated signs like fever or fatigue?
Did you have this same pain before surgery or was it different?
What aggravates the pain and what causes some relief?
When you got the pain, are you also experiencing other problems like constipation, nausea, abdominal pain and vomiting?

All these parameters shall be important to decide whether this purely a complication of surgery or a pre - existing condition. It should however be noted that post surgical pain might take sometime to fade out.

However, if the pain stays constant, intensifies or begins to accompanied by other symptoms which were not there initially, it might be very appropriate to get reevaluated the surgeon. A careful examination of the incision is very important. Body temperature monitoring and at times a control abdominal ultrasound and complete counts could be asked to rule out an infection.

I strongly recommend you book an appointment with your surgeon for a complete clinical revaluation.

Waiting for your response,

Dr Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Had Oophorectomy. Having sharp pain radiating to thigh or back. Have been taking Ibuprophen. Side effects on liver? 18 hours later
I did not have this kind of pain before the surgery. My pain was on the left lower abdominal area accompanied by rectal spasm and severe pain. Laparoscopy was done on that side and nothing was found. Instead the tiny cyst that was found on my right ovary last year is now big and that's why my OB tried to remove it but it raptured which she ended up removing my right ovary. She also mentioned that I have endometriosis. Colonoscopy was also done related to my rectal pain and I was diagnosed with IBS.
Last night was a very bad night. I tried to stop taking my Ibuprophen and I woke up with cramping and pain on my lower abdomen. It gets worst with my diarrhea which it did not trigger pain and cramping before maybe because I continue to take the Ibuprophen.
I am scheduled to see my OB tomorrow so hopefully I would feel better and have ansers to all my concerns.
Thank you for responding.
Answered by Dr. Luchuo Engelbert Bain 45 minutes later
Hi and thanks for your update,

It sounds really good you are meeting your doctor tomorrow. It would also be appropriate to regulate the quantity of Ibuprofen taken due to its potential gastrointestinal and renal complications if taken continuously for a long time in certain doses.

I hope you get better fastest as I wish you the best of health.

Best regards and thanks for using XXXXXXX

Dr Luchuo, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Sports Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor